MAUDE Adverse Event Report: SYNTHES GMBH COMPRESSION/DISTRACTION HOLDING SLEEVE/2.5MM K-WIRE; INSTRUMENT, COMPRESSION

SYNTHES GMBH COMPRESSION/DISTRACTION HOLDING SLEEVE/2.5MM K-WIRE; INSTRUMENT, COMPRESSION
Catalog Number 03.111.023
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date compression distraction pin holders are bent.There was no patient involvement.During manufacturer's investigation of the returned device it was noted that the device was bent.Additionally, a k-wire was unable to detach from the device.This report is for one (1) compression/distraction holding sleeve/2.5mm k-wire this is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e3: reporter is a j&j sales representative.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample found the device was bent.Additionally, a k-wire was unable to detach from the device.A complete potential cause for this condition cannot be fully established with available information.Surgical technique was reviewed and the following relevant statements were found at page 9 and 10: finger-tighten the holding sleeves.This will fix the device to the kirschner wires.The blue tightening device may be used to achieve a fixation between the holding sleeve and the kirschner wire.Precaution: apart from the blue tightening device, do not use any other instruments to tighten or loosen the holding sleeves as they may cause damage.To remove compression: loosen the holding sleeves first, then open the locking clamps.Note: use the blue tightening device to loosen the holding sleeves.Carefully remove the device.Remove kirschner wires.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was performed trying to disengage mating component and failed due to bent condition.The overall complaint was confirmed as the observed condition of the comp/distraction holding slv/2.5 k-wire would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a manufacturing record evaluation was performed for the finished device: product code # 03.111.023-us lot # 22p9081 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 07-jan-2020 manufacturing site:jabil bettlach device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected: d4 (primary udi number) device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the holding sleeves were bent and needed replacement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMPRESSION/DISTRACTION HOLDING SLEEVE/2.5MM K-WIRE
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key19637266
Report Number8030965-2024-08069
Device Sequence Number8793992
Product Code HWN
UDI-Device Identifier10886982072221
UDI-Public(01)10886982072221(10)22P9081
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.023
Device Lot Number22P9081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/21/2024
09/24/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/09/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown